Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 12, 2001, 12:25 AM EDT for Mason County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2001, 12:25 AM EDT (04:25 UTC)
- Expired
- Aug 12, 2001, 2:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Mason County, KY
The radar
The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 120425 FFWILN FFWILN KYC161-120630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1225 AM EDT SUN AUG 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... MASON COUNTY IN KENTUCKY... * UNTIL 230 AM EDT... * AT 1225 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER WASHINGTON...OR ABOUT 3 MILES SOUTHWEST OF MAYSVILLE. THESE THUNDERSTORMS HAVE PRODUCED 3 TO 4 ADDITIONAL INCHES OF RAINFALL SINCE 1130 AM EDT...BRINGING THE TOTAL RAINFALL TO AS MUCH AS 8 INCHES OVER NORTHERN MASON COUNTY THIS EVENING. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... DOVER... LEWISBURG... MAYSVILLE... WASHINGTON... THIS IS A DANGEROUS SITUATION. FLASH FLOODING IS ALREADY OCCURRING AND WILL WORSEN AS THE RAIN CONTINUES OVER THE NEXT ONE TO TWO HOURS. UP TO AN ADDITIONAL 3 INCHES OF RAINFALL IS EXPECTED THROUGH 2 AM. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ JDR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:15 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 11, 9:15 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 915 PM EDT SAT AUG 11 2001 LTST SFC ANLYS SHWG BNDRY FM NEAR BAK TO JUST N OF DAY TO ARMD CMH. PCPN ALG AND TO THE N OF BNDRY HAS BEGUN TO DIE OFF TO JUST SOME LGT SHWRS WHILE STGR TSTMS ARE PROPAGATING S INTO MORE USTBL AMS TO S OF BNDRY. XPCT THIS TREND TO CONT THRU THE RMNDR OF THE EVNG HRS AS SFC WAVE OVR SE IND PUSHES SLOWLY E. WITH JUICY AMS IN PLACE...SHUD CONT TO SEE SOME HEAVY RAINERS SO WL KP METION OF HEAVY RAIN ACRS SRN ZONES BUT DROP ACRS N WHR PCPN HAS WKND. WL LEAVE TMPS ALONE. .ILN...NONE. LOTT
In the hours before
Local storm report, Aug 11, 8:32 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
832 PM EDT SAT AUG 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM SOUTHERN PART OF COUNTY OH WIND DAMAGE
08/11/01 WARREN TREES DOWN
REPORTED BY
LAW ENFORCEMENT
OFFICIALS
WILKINSONLocal storm report, Aug 11, 9:55 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
955 PM EDT SAT AUG 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM MAINEVILLE OH FLOOD
08/11/01 WARREN WATER OVER ROADS
0925 PM SYCAMORE OH FLOOD
08/11/01 HAMILTON WATER OVER ROADS
0930 PM LOVELAND OH FLOOD
08/11/01 CLERMONT WATER OVER ROADSLocal storm report, Aug 11, 11:45 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1145 PM EDT SAT AUG 11 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM LAWRENCEBURG IN FLOOD
08/11/01 DEARBORN SEVERAL ROADS CLOSED
1130 PM VILLA HILLS KY FLOOD
08/11/01 BOONE SEVERAL ROADS FLOODEDLocal storm report, Aug 12, 12:13 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1213 AM EDT SUN AUG 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM DOVER KY FLOOD
08/12/01 MASON PORTION OF ROUTE 8 COVERED
WITH WATER
1125 PM AURORA IN FLOOD
08/12/01 DEARBORN ROADS CLOSED DUE TO HIGH
WATER
1130 PM VILLA HILLS KY FLOOD
08/12/01 BOONE SEVERAL ROADS FLOODEDThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:05 PM EDT | Flash Flood Warning | ILN | Mason | 85 min |
| Aug 12, 12:54 AM EDT | Flash Flood Warning | ILN | Lewis | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.